Georgia, 2007

Damaging Wind in Georgia, July 14, 2007

July 14, 2007 · NWS JAX · 1 event in 1 county or zone

A quasi-stationary front just north of the Altamaha River, the sea breezes, surface based instability and upper level positive differential vorticity advection all merged to spawn scattered severe storms across our forecast area in the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A quasi-stationary front just north of the Altamaha River, the sea breezes, surface based instability and upper level positive differential vorticity advection all merged to spawn scattered severe storms across our forecast area in the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 14, 12:48 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 14, 12:48 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SAT JUL 14 2007

.SHORT TERM...UPSTREAM UPPER TROF AND A MID-LEVEL DISTURBANCE ARE
TEAMING UP WITH 3500 J/KG CAPES TO PRODUCE NUMEROUS SHOWERS AND
TSTMS ACROSS NE FL AND SCATTERED ACTIVITY OVER SE GA. IT APPEARS
EARLY CONVECTION WAS AIDED BY DIFFERENTIAL POSITIVE VORTICITY
ADVECTION (PVA). SLIGHTLY COOLER 500 MB TEMPS AND MORE SFC HEATING
SHOULD ALLOW SE GA TO FILL IN WITH SHOWERS AND STORMS OVER THE
NEXT COUPLE OF HOURS. GREATEST THREATS FROM THESE STORMS ARE GUSTY
WINDS TO NEAR 50 MPH...VERY HEAVY RAINFALL...AND FREQUENT TO
CONTINUOUS LIGHTNING. RAINFALL THREAT APPEARS TO BE INCREASING AS
STORMS REACH THE COAST AND ENCOUNTER S TO SE LOW-LEVEL WINDS.

PVA AXIS SHOULD ALLOW CONVECTION TO PERSIST WELL INTO THE EVENING MOSTLY
SE OF A KJAX TO KGNV LINE...WITH OTHER ACTIVITY SLOWLY COMING TO
AN END WITH A LOSS OF DAYTIME HEATING.

UPPER TROF TO OUR W IS PROGGED TO RETROGRADE W OVER THE NEXT 2
DAYS WITH AN UPPER HIGH BUILDING W FROM THE ATLC. THIS SHOULD
ALLOW POPS TO GRADUALLY DECREASE EACH DAY...BUT STILL EXPECT HIGH
END SCATTERED POPS FOR SUN. PATTERN SHOULD BE SIMILAR WITH SW FLOW
SPREADING CONVECTION FROM THE GULF COAST ACROSS THE AREA THRU THE
MID TO LATE MORNING. LOW-LEVEL FLOW WILL BECOME MORE SE FOR MON...
WITH CONVECTION LIKELY HOLDING OFF UNTIL AFTN AND FOCUSING OVER
THE INTERIOR LATER IN THE DAY.

.LONG TERM...LATEST GFS MOS WAS VERY SIMILAR TO PREVIOUS RUNS...SO
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PACKAGE. TEMPS AND POPS
NEAR NORMAL THRU THE PERIOD.

&&

.AVIATION...SCATTERED THUNDERSTORMS IMPACTING ALL TAF SITES THIS
AFTERNOON AND HAVE GONE WITH THUNDERSTORMS IN THE VICINITY WITH
BRIEF PERIOD OF IFR DUE TO REDUCED VISIBILITY FROM THUNDERSTORMS
UNTIL AROUND 22Z. IN ADDITION...HAVE INCLUDED WIND GUSTS TO 30
KNOTS. OTHERWISE VFR...EXCEPT BRIEF PERIODS OF MVFR BETWEEN 08Z-12Z
DUE TO FOG.

&&

.MARINE...FLOW WILL BE SOUTHWEST THROUGH SUNDAY WITH MAIN CONCERN
THAT SCATTERED THUNDERSTORMS WILL BE MOVING OFFSHORE DURING THE
AFTERNOON AND EARLY EVENING. SOME WILL BE STRONG PRODUCING STRONG
WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING. WEAK FRONTAL
BOUNDARY EXTENDS JUST  NORTH OF THE AREA WITH HIGH PRESSURE RIDGE TO
THE SOUTH. HIGH PRESSURE RIDGE SOUTH OF THE AREA ADVANCES TO NORTH
OF THE AREA NEXT WEEK. RESULT WILL BE FOR WINDS TO BECOME SOUTHEAST.
SEAS UPWARDS OF 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  91  71  93 /  50  60  30  30
SSI  76  87  77  89 /  60  40  40  30
JAX  73  91  72  91 /  50  60  30  50
SGJ  74  88  75  88 /  70  50  50  40
GNV  72  90  72  91 /  60  50  40  60
OCF  72  90  72  92 /  60  50  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/PETERSON/SHASHY/MCALLISTER
Hazardous weather outlook, Jul 14, 8:20 AM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT SAT JUL 14 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
920 AM EDT SAT JUL 14 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY DUE TO
A VERY MOIST UNSTABLE AIRMASS COMBINED WITH AN UPPER LEVEL
DISTURBANCE. THIS AFTERNOON LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL OCCUR AS THE STORMS MOVE EAST NORTHEAST AT 10
TO 15 MPH. THE STRONGER STORMS MAY ALSO PRODUCE STRONG AND POSSIBLY
DAMAGING WINDS AS WELL AS HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY
AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE SCATTERED MONDAY THROUGH FRIDAY.

HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ/CARROLL

In the hours before

Special weather statement, Jul 14, 1:55 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT SAT JUL 14 2007

GAZ153-154-142000-
COASTAL GLYNN-INLAND GLYNN-
255 PM EDT SAT JUL 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF BRUNSWICK...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BRUNSWICK...ST. SIMONS...SEA ISLAND...GLYNN HAVEN...DOCK
JUNCTION AND COUNTRY CLUB ESTATES THROUGH 400 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Local storm report, Jul 14, 1:59 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT SAT JUL 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     FUNNEL CLOUD     MACCLENNY               30.28N 82.13W
07/14/2007                   BAKER              FL   AMATEUR RADIO

            FUNNEL CLOUD REPORTED NEAR COUNTY ROAD 125 AND STATE ROAD
            121 JUST SOUTH OF MACCLENNY.

&&

PP
Special weather statement, Jul 14, 2:04 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT SAT JUL 14 2007

GAZ162-141945-
ECHOLS-
304 PM EDT SAT JUL 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
EXCESSIVE LIGHTNING AND GUSTY WINDS VALID UNTIL 345 PM EDT...

AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF STATENVILLE...
MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STATENVILLE THROUGH 345 PM EDT. GUSTY WINDS TO 45 MPH
AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Jul 14, 2:18 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT SAT JUL 14 2007

GAZ152-142000-
BRANTLEY-
318 PM EDT SAT JUL 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF HOBOKEN...MOVING EAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOBOKEN THROUGH 400 PM EDT. EXCESSIVE LIGHTNING...HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Jul 14, 2:20 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT SAT JUL 14 2007

GAZ150-142000-
WARE-
320 PM EDT SAT JUL 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF MANOR...OR 10 MILES
NORTHEAST OF ARGYLE...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...MANOR...
DEENWOOD...WAYCROSS AND SUNNYSIDE THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Jul 14, 2:36 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT SAT JUL 14 2007

GAZ134>136-151-142015-
APPLING-BACON-PIERCE-WAYNE-
336 PM EDT SAT JUL 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...WAYNE...
APPLING AND BACON COUNTIES FOR GUSTY WINDS AND LIGHTNING VALID UNTIL
415 PM EDT...

AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JESUP TO 4 MILES
SOUTHWEST OF NEW LACY...MOVING EAST AT 10 TO 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...NEW
LACY...JESUP...DOCTORTOWN AND BRISTOL THROUGH 415 PM EDT. GUSTY
WINDS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Echols

When
July 14, 2:45 PM EST
Where
Echols County, 0.91 mi NW of Mayday
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
30.830, -83.010

Trees were blown down near Mayday.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44018.